MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1120-040
Medical Device Problem Codes Unintended System Motion (1430); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported complaints could not be determined.It was reported by the account that the armada 35 balloon dilatation catheter (bdc) was attempted to be advanced into the introducer sheath for a second time.There was no damage noted to the device during inspection prior to use or during the first successful use of the device in the procedure, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it may be possible that the balloon folds became compromised after the first inflation and removal causing difficulty during the attempt to re-insert the device for additional use.Additionally, it was reported that the device kept slipping during use which likely resulted from the patient¿s heavily calcified anatomy; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that a procedure was performed to treat a heavily calcified and tortuous lesion in the common iliac artery.After a non-abbott guidewire was used to cross the lesion, a 12x40mm armada 35 balloon dilatation catheter (bdc) was advanced to the lesion; however, it was noted to repeatedly slip during inflation.The aramda bdc was removed and replaced with a 8x20mm bdc and the procedure was continued.However, during an attempt to reinsert the aramda 35 bdc it was noted that the bdc could not be advanced through the 6f sheath.Therefore a new 12x20 armada 35 bdc was used and the procedure was completed.There were no adverse patient effects nor clinical delay.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21422714
Report Number2024168-2025-01895
Device Sequence Number12809319
Product Code LIT
UDI-Device Identifier08717648154980
UDI-Public(01)08717648154980(17)270531(10)31207G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1120-040
Device Catalogue NumberB1120-040
Device Lot Number31207G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: RADIFOCUS GUIDEWIRE.; SHEATH: 6F 25CM TERUMO.
Patient SexUnknown